Jump to content
CrazyBoards.org

Recommended Posts

I'm Bipolar and don't get depressed too often. I tend to forget what it feels like...

...so,...

now I'm coming off of Paxil, my love+hate drug of a decade. No more AD drugs. My pdoc thinks they make me manic, as mania is my main symptom and I'm "never" depressed...

I am sobbing and shaking. I feel physical pain, such crushing depression and withdrawl.

I have a tdoc appointment tomorrow.

For those of you with more depression experience- do you think I feel like whale shit due to withdrawl and just have to learn to deal with things now that my AD is taken away, or that I am depressed and should remain on an AD? I know we're not doctors, just other loons...

thanks in advance for your help

------sad loon--------

Link to comment
Share on other sites

Hiya Loon,

Thanks for your kind words. Hmmm, I'm dog-paddling thru whale shit right now, so am not sure, but I have heard that Paxil has an absolutely horrible withdrawal profile, and that it's better to taper up on something else while tapering down on Paxil. I read all that on the CrazyMeds page.

One of the most insidious things about depression is that it whispers in your ear that the depressed you is the REAL you, that the meds were just an artificial panacea, that deep down you'll always be this way.

I say don't believe it. If you don't mind, I'll just trot out that old chestnut about how no one tells diabetics to buckle up and forego those insulin shots, or heart patients that they SHOULD be able to get through the day without their heart medicine.

And so it is with depressed folks. If a medicine keeps the horror at bay, then it's just as justified as insulin, or statins, or any other med that keeps any other disease or its symptoms at bay.

Loon, you said you hadn't been depressed in awhile, and now that you're going off Paxil--poof! you're depressed again. There's a clear link there. My non-MD hamster-brain tells me that ADs help your depression; isn't it worth looking for one that doesn't make you manic?

Thank you for coming and talking to me, even tho you're going thru hell right now yourself.

lily

Link to comment
Share on other sites

If you've been on and off Paxil before, you know how to handle getting off of it? Some of what you're describing sounds like you made that last step off of Paxil a little too quickly.

It seems to me that going off an AD does sometimes make people feel a little more depressed and then settle into a steady mood. Unless you need an AD after all, in which case your mood drops and you're playing canasta with Edward in the abyss.

If your pdoc thinks you don't need an AD, maybe you should give it a try for a while and see what happens. Perhaps after this initial part passes you'll feel better?

Fiona

Link to comment
Share on other sites

First I was on 40mg. Then 20mg for about a month. Then 10mg for 2 weeks, then OFF.

You're so right about feeling like this depressed mode is the real me, and maybe somehow the meds cover it up. I constantly try to convince myself that my wildly wandering moods are a personality disorder or something that I can correct with therapy and enough "effort" and not an organic problem.

But I know I'm wrong and it is right to take meds.

Now I"m on Lamictal at 400mg and Abilify at 5mg going up to 10mg. It could be that the med change itself is making me depressed, that life issues are getting me down, or maybe I need to add another AD. My pdoc thinks WB might be worth a try. I liked the stuff actually.

This time I'm ready to give up Paxil.

Strangely, I am so creative when depressed (nothing to think about other than gloom). Maybe I could start some poetry or solmething! lol

-------depressed loon--------

Link to comment
Share on other sites

First I was on 40mg. Then 20mg for about a month. Then 10mg for 2 weeks, then OFF.

You're so right about feeling like this depressed mode is the real me, and maybe somehow the meds cover it up. I constantly try to convince myself that my wildly wandering moods are a personality disorder or something that I can correct with therapy and enough "effort" and not an organic problem.

But I know I'm wrong and it is right to take meds.

Now I"m on Lamictal at 400mg and Abilify at 5mg going up to 10mg. It could be that the med change itself is making me depressed, that life issues are getting me down, or maybe I need to add another AD. My pdoc thinks WB might be worth a try. I liked the stuff actually.

This time I'm ready to give up Paxil.

Strangely, I am so creative when depressed (nothing to think about other than gloom). Maybe I could start some poetry or solmething! lol

-------depressed loon--------

<{POST_SNAPBACK}>

Don't you notice how when rock stars get happy they start to suck? I'll use the Black Crowes as my personal example. I LOVE their first 3 albums, when the brothers were all messed up, doing drugs fighting all the time, angsty, angsty, angsty.

The Chris Robinson, lead singer, marries Kate Hudson and has a happy family life and now their music sucks!

Depression can fuel creativity, not for me. It kills mine. Totally. I had a hard time accepting depression was stronger than me. I went along with the snap out of it mentality, that it was just my "attitude", until I ended up nearly dead and in the looney bin. I have surrendered. But my dx is MDD. I'm not offering any advice or anything because I don't know anything, but your comment about feeling better and feeling creative did make me think maybe you don't have ongoing depression that needs ADs.

My Mom takes 12.5 mgs of Paxil a day and will forever. She can't get off it. She gave up years ago, I shudder to think...having had Effexor withdrawal and Cymbalta (SSNRIs), that anything could be worse, but it sounds like Paxil takes the prize.

Hope you stay feeling better.

Hugs,

Suze

Link to comment
Share on other sites

Loon -

That was a pretty swift swing.  Do you think you could be rapid-cycling?

I'm dog-paddling thru whale shit right now

Please accept my apologies - If I had known you would be using the pool, I would have sent Edward down with some towels.

Cerberus

Link to comment
Share on other sites

The word today is that I am so depressed that I need another round of AD drugs, so it looks like some Wellbutrin for me. Maybe in contrast to my depression being "normal" will be ultra-great!

<{POST_SNAPBACK}>

When you swing, you go all the way!

Sorry to hear that you're feeling that lousy though, Wellbutrin is likely at least to give you some energy.

Fiona

Link to comment
Share on other sites

Heya Loon,

You have had so much insight, it's helped us, me for sure.

Insight (in my own experience) can increase that feeling of inevitability.

Like, well, I'm going to hurt myself.

Loon, you'll be okay.

Think of *that* as inevitable.

The meds will help.  Wellbutrin will help.  It's going to be okay.

You'll get through.

--ncc--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...